U.S. doctors online nowAsk doctors free
A 41-year-old member asked:

Can taking too many tums (calcium carbonate) can cause kidney stones?

2 doctor answers3 doctors weighed in
Dr. S. Smiley Thakur
Nephrology and Dialysis 31 years experience
No correlation: I'm assuming you mean can any physical activity you perform cause a kidney stone.
Dr. Rex Mahnensmith
A Verified Doctoranswered
A US doctor answeredLearn more
Tums (calcium carbonate) and stones: yes, it can - some individuals who form stones are affected by quantity of calcium intake - excess calcium is excreted in urine. Do not consume more than 1000 mg calcium per day

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 46-year-old member asked:

Can Tums (calcium carbonate) cause kidney stones?

2 doctor answers5 doctors weighed in
Dr. Roscoe Nelson
Urology 28 years experience
Yes: Tums (calcium carbonate) have calcium in them and excess calcium either stays in the the intestine and goes with a bm or is absorbed and goes out in the urine. Excess use of calcium supplements can lead to stones. That being said we usually don't restrict dietary calcium.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 24, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.